MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER
Catalog Number 5833730
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent a semi-permanent venous catheterization for renal dialysis under ultrasound guidance in the operating room.The patient was positioned supine with the head turned to the left.Following routine preoperative disinfection and draping, local anesthesia with lidocaine was administered.A puncture needle was inserted into the right internal jugular vein, followed by placement of a guidewire.After localization under local anesthesia and creation of a subcutaneous tunnel, the skin was dilated along the guidewire and a dilator inserted.Once the vessel was dilated, the guidewire was advanced through the long-term catheter and withdrawn from the venous end.During guidewire extraction, layering occurred, the outermost coil of the guidewire detached, exposing the core.Subsequently, both the long-term catheter and guidewire were removed.A new puncture site was established, and a fresh guidewire was inserted.A subcutaneous tunnel was created, followed by placement of a tear-off sleeve along the guidewire.The long-term catheter was then inserted, and the tear-off sleeve was removed.Vascular positioning was adjusted until blood flow was established.The catheter was sealed with heparin, and the skin was secured.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent semi-permanent venous catheterization for renal dialysis under ultrasound guidance in the operating room.The patient was positioned supine with the head turned to the left.Following routine preoperative disinfection and draping, local anesthesia with lidocaine was administered.A puncture needle was inserted into the right internal jugular vein, followed by placement of a guidewire.After localization under local anesthesia and creation of a subcutaneous tunnel, the skin was dilated along the guidewire and a dilator inserted.Once the vessel was dilated, the guidewire was advanced through the long-term catheter and withdrawn from the venous end.During guidewire extraction, layering occurred, and the outermost coil of the guidewire detached, exposing the core.Subsequently, both the long-term catheter and guidewire were removed.A new puncture site was established, and a fresh guidewire was inserted.A subcutaneous tunnel was created, followed by placement of a tear-off sleeve along the guidewire.The long-term catheter was then inserted, and the tear-off sleeve was removed.Vascular positioning was adjusted until blood flow was established.The catheter was sealed with heparin, and the skin was secured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported guidewire detachment, layering and core wire exposing issues as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HEMOSTAR
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23232378
Report Number3006260740-2025-07470
Device Sequence Number15960769
Product Code MSD
UDI-Device Identifier00801741013409
UDI-Public(01)00801741013409(17)260930(10)REJY0654
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number5833730
Device Lot NumberREJY0654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown